Jump to content

littlelake

Member Since 03 Mar 2005
Offline Last Active Apr 13 2014 06:08 PM

Topics I've Started

A Spiro Side Effect I Wanted To Ask About.

13 April 2014 - 09:40 AM

So it happened. It was months ago that I was here asking about Spiro. I finally went to a derm to ask about it. He wanted to straight up put me on Accutane if you can believe that. I asked if we could try spiro, because I was clear for a year with Yasmin (which my gyno was unwilling to give me again due to her own opinions despite how much it helped me). Well he agreed, and what happened? After about 3 months, I'm 95% clear. I assumed this would happen because of how well I did on Yasmin (anti-androgen).

 

This all started back in Oct/2013. I'm still clear currently, and everything was fine until....

 

Well back when I started, I was with walgreens, and they prescribed the pill that is peach in color. If any of you take spiro, you might know what I'm talking about. Well for the new year in 2014, I had to change to CVS, because I changed insurance plans, and they don't do through Walgreens, blah blah blah. Okay. Here's the thing, at CVS when I get spiro, its a white pill.

 

It's definitely spiro still, I haven't really broke out, maybe 1-3 small zit over the course of 3 months. With this white pill though, I have several dry throat, not dry mouth, dry throat. Almost as if I have a lump in my throat. I feel like no amount of water will change it. Actually even increasing my water intake, which was already good, doesn't change it. It's really annoying, as if somethign is stuck, when I eat is disapears for a bit.

 

So, what's going on? I did not have the dry throat before, and now I do. I don't think it could be related to anything else but this pill change, and then why. I never had a problem with change "generics" before.

 

I'm going to ask the pharmacist and my dr about it also, but for now, wanted to see what you guys think. I wish you all good luck on your acne/hormone endeavors. I know how hard it can be.

 

LL.



Some other things. I'm also on mononessa. I'll have to get a new gyno too (cos of this insurance change) so maybe I'll ask again about Yasmin. I never had issues with yasmin, but it seems to have a bad rep. Then maybe I could taper off spiros. D:

 

Also does anyone else has this issue? I feel like... how to say, spiro makes me look more aged, maybe its because my skin is so dry. I'm not really sure how to describe it, maybe its a dullness I didn't have before.

 

It's funny. You can never really win, can you? You trade one bad thing (acnes) for another (side effects). Though, I'm much more happy without CYSTS, so I'll take that happily.


I Have Hormonal Acne, Need Advice About Spiro. (Also About Pcos)

29 June 2013 - 09:32 AM

Hello. I've been part of acne.org for the longest time, I've tried pretty much everything over the course of many years, 20 years. Too long if you ask me.

 

A year ago, I had an "aha" moment. I asked my gyno if I could try Yasmin/Yaz but I didn't think about it for acne, I thinking about it because of my weight, I'll get into more later.

 

Something remarkable happened that year. My acne vanished. My hair and skin were no longer crazy oily. At the time I didn't even think it was the BCP because my GP also gave me a script for Retin A, which I never tried, I really liked it, I thought that perhaps it was that, that was treating my acne effectively. Until I think back now that, I skipped the retin a many times, and even went off it, and my acne still was 95% gone. I'd get maybe 2 pimples a month. (verus several a week)

 

So my year went up on my BCP, so I had to see my Gyno. Well she wanted take me off Yasmin. She was never a fan of it. I had to really push to get it the first time. She told me she thought it was too expensive, and caused too many side effects. The only side effect I had was really dry hair, and I just had to say that. Remember, at the time, I didn't think about it was because the anti-androgen effect. She insisted she wanted to change my BCP to Mononessa, and at the time I didn't have any reason to say no. I mean she is my dr, she is supposed to know best right? (......) sigh. Wrong.

 

About 2 months on the new pill, my acne was back, kinda of slow at first, then suddenly horrible. Then I knew it was the pill. I know I shouldn't have waited, but life happened, and another year passed, and when it was time to see my gyno, I asked to be put back on yasmin and she refused. I told her how it helped my acne tremdeously and what did she say? "I want you to try something else" Its Ovcon 35. Well it not doing anything for me!

 

So what do I do? I want to see someone for spiro. Its the only thing I have not tried. Should I see my gyno (personally I'm thinking about changing gynos) a derm, or an endocrinologist? How should I go about explaining myself? What about my GP? Where the heck do I start?

 

Also since its obviously hormonal, could it be that I have PCOS? Pretty much ever since I hit pubertiy, I felt like my life ended! lol

My peroids were insanely heavy, long and painful. I have trouble maintaining and losing weight. Diagnosed with major depression disorder in 2009. Well then there is the acne.

 

Well this is already a long post. Any advice from those with experience would be very helpful. sad.png

 

Sincerely.

LL